Alert archive / Arkansas / Tornado Warnings in 2020

Tornado Warning 13, NWS Little Rock, AR

March 19, 2020Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 19, 2020, 7:10 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2020, 7:10 PM CDT (00:10 UTC)
Expired
Mar 19, 2020, 8:00 PM CDT
In force
50 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Baxter County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 7:11 PM CDTTSTM WND DMG5 Nw Bruno, ARDAMAGE WAS REPORTED AT BRUNO-PYATT SCHOOL.
Mar 19, 7:30 PM CDTTSTM WND GST 683 N Mountain Home, AR
Mar 19, 7:30 PM CDTTORNADO1 N Whiteville, ARNWS STORM SURVEY FOUND AN EF-1 TORNADO THAT BEGAN 3 MILES NNE OF GASSVILLE AND ENDED 3 MILES W OF MOUNTAIN HOME. THE DAMAGE PATH WAS 600 YARDS WIDE AND 2.16 MILES LONG. SEVERAL LARGE TREES WERE UPROOTED OR SNAPPED, WITH OUTBUILDINGS DAMAGED. A LARGE TREE WAS U

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 2:24 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

177 
WFUS54 KLZK 200010
TORLZK
ARC005-089-200100-
/O.NEW.KLZK.TO.W.0013.200320T0010Z-200320T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
710 PM CDT Thu Mar 19 2020

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Central Marion County in north central Arkansas...
  Northern Baxter County in north central Arkansas...

* Until 800 PM CDT.
    
* At 710 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Pyatt, or near Yellville, moving northeast at 45
  mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Mountain Home...                  Bull Shoals...
  Yellville...                      Gassville...
  Flippin...                        Lakeview in Baxter County...
  Pyatt...                          Arkawana...
  Ozark Regional Airport...         Gamaliel Landing...
  Lakeway...                        Fawn Park...
  Bull Shoals State Park...         Colfax...
  Dodd City...                      Ozark Isle...
  Cotter...                         Summit...
  Midway in Baxter County...        Fairview in Marion County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3635 9215 3634 9216 3615 9281 3621 9286
      3630 9285 3650 9252 3650 9215
TIME...MOT...LOC 0010Z 236DEG 40KT 3624 9277 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Cavanaugh
4 follow-up statements
485 
WWUS54 KLZK 200023
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
723 PM CDT Thu Mar 19 2020

ARC005-089-200100-
/O.CON.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Marion AR-Baxter AR-
723 PM CDT Thu Mar 19 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL
MARION AND NORTHERN BAXTER COUNTIES...
    
At 723 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Flippin, or near Bull Shoals, moving northeast at 45
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Gassville...                      Flippin...
Lakeview in Baxter County...      Arkawana...
Ozark Regional Airport...         Gamaliel Landing...
Fawn Park...                      Bull Shoals State Park...
Colfax...                         Cotter...
Summit...                         Midway in Baxter County...
Fairview in Marion County...      Clarkridge...
Gamaliel...                       Oakland...
Three Brothers...                 Robinson Point Landing...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3635 9215 3634 9216 3623 9265 3626 9269
      3636 9269 3650 9252 3650 9215
TIME...MOT...LOC 0023Z 236DEG 40KT 3632 9262 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Cavanaugh
870 
WWUS54 KLZK 200034
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
734 PM CDT Thu Mar 19 2020

ARC089-200043-
/O.CAN.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Marion AR-
734 PM CDT Thu Mar 19 2020

...THE TORNADO WARNING FOR CENTRAL MARION COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for north central
Arkansas.

LAT...LON 3635 9215 3634 9216 3626 9251 3630 9260
      3642 9262 3650 9252 3650 9215
TIME...MOT...LOC 0033Z 238DEG 32KT 3636 9250 

$$

ARC005-200100-
/O.CON.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Baxter AR-
734 PM CDT Thu Mar 19 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN
BAXTER COUNTY...
    
At 733 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ozark Regional Airport, or near Bull Shoals, moving
northeast at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Gassville...                      Lakeview in Baxter County...
Arkawana...                       Ozark Regional Airport...
Gamaliel Landing...               Fawn Park...
Bull Shoals State Park...         Colfax...
Cotter...                         Midway in Baxter County...
Fairview in Marion County...      Clarkridge...
Gamaliel...                       Oakland...
Three Brothers...                 Robinson Point Landing...
Henderson...                      Norfork Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3635 9215 3634 9216 3626 9251 3630 9260
      3642 9262 3650 9252 3650 9215
TIME...MOT...LOC 0033Z 238DEG 32KT 3636 9250 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

44
061 
WWUS54 KLZK 200046
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
746 PM CDT Thu Mar 19 2020

ARC005-200100-
/O.CON.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Baxter AR-
746 PM CDT Thu Mar 19 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN BAXTER COUNTY...
    
At 745 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Fawn Park, or near Mountain Home, moving northeast
at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Mountain Home...                  Arkawana...
Fawn Park...                      Gamaliel Landing...
Midway in Baxter County...        Clarkridge...
Robinson Point Landing...         Gamaliel...
Henderson...                      Norfork Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3635 9215 3634 9216 3632 9238 3635 9244
      3643 9248 3650 9242 3650 9215
TIME...MOT...LOC 0045Z 243DEG 41KT 3642 9233 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

44
219 
WWUS54 KLZK 200049
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
749 PM CDT Thu Mar 19 2020

ARC005-200100-
/O.CON.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Baxter AR-
749 PM CDT Thu Mar 19 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN BAXTER COUNTY...
    
At 749 PM CDT, a confirmed tornado was located near Fawn Park, or 7
miles northeast of Mountain Home, moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Public confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Mountain Home...                  Arkawana...
Fawn Park...                      Gamaliel Landing...
Midway in Baxter County...        Clarkridge...
Robinson Point Landing...         Gamaliel...
Henderson...                      Norfork Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3635 9215 3634 9216 3632 9238 3635 9244
      3643 9248 3650 9242 3650 9215
TIME...MOT...LOC 0049Z 238DEG 36KT 3642 9230 

TORNADO...OBSERVED
HAIL...0.00IN

$$

Cavanaugh

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 19, 6:41 PM CDT, 29 minutes earlier.

Area forecast discussion, Mar 19, 6:41 PM CDT, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
641 PM CDT Thu Mar 19 2020

.AVIATION...
Showers/storms will move through the area tonight, with conditions
restricted locally to mvfr or ifr within areas of precipitation.
After precip diminishes later tonight, expect low clouds to fill
back in. Conditions will improve toward the end of the period.
&&

.PREV DISCUSSION...(ISSUED 213 PM CDT Thu Mar 19 2020)
SHORT TERM...Today Through Saturday Night

Showers will continue moving through the state this afternoon,
becoming more defined along a line of convection later this evening.
A 500mb wave with strong vorticity advection will move northeast
through Kansas and Missouri this evening, bringing colder air aloft
to the southern Plains.

Strong surface winds out of the S/SW have been carrying warm, moist
air into the state, increasing surface temperatures into the 70s and
dewpoints into the 60s and lower 70s.

Winds have been observed up to 30mph today in parts of the state. A
low level jet will continue to bring increased windspeeds through
this evening.

Surface heating has been slow, due to widespread cloud cover,
however, we're starting to see some breaks in the clouds over
western Arkansas. If this trend continues, surface temperatures will
warm to the mid 70s to lower 80s, enhancing surface-based CAPE. If
cloud cover persists, highs will be just a little lower, in the
low/mid 70s to lower 80s.

A line of convection will move through the state today and could
become severe through this evening. Forecast soundings show SBCAPE
>1000-2000 J/kg, with moderate shear values favoring supercells and
bowing thunderstorms. Therefore, damaging winds will be the main
threat, though isolated large hail and tornadoes will also be
possible.

Flash flooding will also be a concern today as these storms move
through the area. Flooding is more due to the saturated ground from
recent rainfall than it is from total forecast accumulation from the
storms tonight, which will range from 1/4" to 1 1/2" with higher
amounts possible in severe storms.

The cold front associated with this system will lower temperatures
tonight through Saturday morning, with lows Friday morning in the
mid 40s in NW AR, mid to upper 60s in central and southern AR.

High pressure will build into the region following this system and
winds will shift to a more Nerly direction. Temperatures will only
increase to the lower 50s to lower 70s Friday afternoon. Saturday
morning lows will drop to the lower 30s (subfreezing) in Nern AR,
dropping to the 40s elsewhere in the state. Highs Sat in the lower
50s to lower 60s.

LONG TERM...Saturday Night Through Thursday

The extended period will remain largely unsettled as several
shortwave troughs and weak surface boundaries sweep through the
region. Westerly flow aloft will be in place Saturday night,
becoming slightly more southerly through Sunday as a weak wave moves
over the state. This, coupled with another shortwave trough moving
through the central plains on Tuesday, will bring rain chances back
to the forecast through early portions of next week. Southerly
surface winds will return to the state late Monday, which will help
advect warmer and more moist air into the region. This will result
in rather high PWAT values across Arkansas, and could bring
additional heavy rain to already saturated soils on Tuesday.
Therefore, we will continue to monitor for the risk of flash
flooding as well as any impacts to already flooded rivers.

Temperatures will show quite the warming trend as lows on Saturday
in the 30s and 40s and highs in the lower 50s and 60s warm nearly 20
degrees through the end of next week.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until midnight CDT tonight FOR Baxter-Boone-
Fulton-Johnson-Logan-Marion-Montgomery-Newton-Polk-Pope-Scott-
Searcy-Yell.

&&

Aviation...57
Hazardous weather outlook, Mar 19, 2:30 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
230 PM CDT Thu Mar 19 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
230 PM CDT Thu Mar 19 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This afternoon and Tonight

Thunderstorms are expected across the area this afternoon through
late this evening. Some storms could become strong to severe with
damaging winds and tornadoes the main concerns. Locally heavy
rainfall will also be possible across mainly western and northern
locations, and some localized flash flooding could occur.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Rain will continue over southern Arkansas on Friday before exiting
toward the Gulf Coast. It will turn much cooler, with a freeze
likely in parts of the Ozark Mountains Saturday morning.

Unsettled weather is in the forecast Sunday through Wednesday, with
scattered showers and a few rumbles of thunder at times. Even so,
impacts will be minor. No severe weather is expected, and any flash
flooding will be localized. Rivers in southern and eastern sections
of the state will remain elevated.

.Spotter Information Statement...

Spotter Activation May Be Needed Thursday Evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:07 PM CDTSevere Thunderstorm WarningLZKPolk, Scott38 min
Mar 19, 7:13 PM CDTTornado WarningLZKLogan, Scott, Yell47 min
Mar 19, 7:35 PM CDTTornado WarningLZKLogan, Pope, Yell40 min
Mar 19, 7:50 PM CDTFlash Flood WarningLZKLogan, Yell3 hr
Mar 19, 7:53 PM CDTTornado WarningLZKLogan, Pope, Yell22 min
Mar 19, 7:55 PM CDTTornado Warning Tornado observedLZKBaxter, Fulton20 min
Mar 19, 8:05 PM CDTSevere Thunderstorm WarningLZKPolk40 min
Mar 19, 8:08 PM CDTTornado Warning Considerable damage threatLZKConway, Pope, Van Buren52 min
Mar 19, 8:12 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell48 min
Mar 19, 8:22 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren38 min
Mar 19, 8:28 PM CDTSevere Thunderstorm WarningLZKScott, Yell32 min
Mar 19, 8:51 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Searcy, Stone, Van Buren39 min
Mar 19, 8:53 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Scott, Yell37 min
Mar 19, 9:01 PM CDTFlash Flood WarningLZKConway, Pope, Searcy, Van Buren, Yell2 hr
Mar 19, 9:02 PM CDTSevere Thunderstorm WarningLZKConway, Logan, Pope, Van Buren, Yell44 min
Mar 19, 9:07 PM CDTTornado WarningLZKConway, Pope, Yell38 min
Mar 19, 9:14 PM CDTTornado WarningLZKConway, Pope, Van Buren46 min
Mar 19, 9:25 PM CDTSevere Thunderstorm WarningLZKFulton25 min
Mar 19, 9:29 PM CDTTornado WarningLZKIndependence, Izard, Sharp, Stone46 min
Mar 19, 9:30 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Izard, Sharp, Stone45 min
Mar 19, 9:45 PM CDTSpecial Weather StatementLZKGarland, Perry45 min
Mar 19, 10:17 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike43 min
Mar 19, 10:26 PM CDTSevere Thunderstorm WarningLZKLawrence, Randolph, Sharp34 min
Mar 19, 10:47 PM CDTSpecial Weather StatementLZKWhite28 min
Mar 19, 10:54 PM CDTSpecial Weather StatementLZKClark, Hot Spring51 min
Mar 19, 11:14 PM CDTSpecial Weather StatementLZKJackson, White, Woodruff46 min
Mar 19, 11:30 PM CDTSpecial Weather StatementLZKGrant45 min
Mar 19, 11:37 PM CDTSpecial Weather StatementLZKJackson38 min
Mar 20, 12:56 AM CDTSpecial Weather StatementLZKArkansas, Jefferson34 min
Mar 20, 9:54 AM CDTRiver Flood WarningLZKConway, Perry48 hr

Nearby

Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.